Louisiana, 2003Flash Flood in Louisiana, June 19, 2003
June 19, 2003 · NWS LIX · 1 event in 1 county or zone
1 flash flood, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $150,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before the first event at Jun 19, 3:15 AM CST, 8 hours 15 minutes earlier.
Area forecast discussion, Jun 19, 3:15 AM CST, 8 hours 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS/BATON ROUGE LA
415 AM CDT THU JUN 19 2003
TROPICAL WEATHER OUTLOOK:
A WEAK LOW PRESSURE TROUGH IS PRODUCING PRODUCING SCATTERED SHOWERS
AND A FEW THUNDERSTORMS OVER THE SOUTHWESTERN GULF OF MEXICO. THIS
SYSTEM APPEARS TO BE DRIFTING NORTHWARD AND SOME DEVELOPMENT IS
POSSIBLE OVER THE NEXT DAY OR SO.
WILL WATCH THIS AREA AS IT DRIFTS NORTHWARD...NOT NECESSARILY FOR
TROPICAL STORM DEVELOPMENT...BUT MORE FOR BRINGING AND ABUNDANCE OF
SH/TS TO THE AREA. FORECAST MAY CHANGE QUICKLY DEPENDING ON
DEVELOPMENT AND WHERE THIS AREA OF SH/TS MOVES NEAR OR ONSHORE.
.NEW...NONE
LA...NONE.
MS...NONE.
17
Hazardous weather outlook, Jun 19, 10:00 AM CST, 1 hour 30 minutes before
LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-201130-
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1100 AM CDT THU JUN 19 2003
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST LOUISIANA AND
EXTREME SOUTHWEST AND COASTAL MISSISSIPPI.
.DAY ONE...TODAY AND TONIGHT
SCATTERED THUNDERSTORMS ARE EXPECTED TODAY ACROSS THE AREA. A FEW OF
THESE STORMS MAY BECOME STRONG DURING THE AFTERNOON PRODUCING WIND
GUSTS TO 35 MPH AND LOCALIZED RAINFALL AMOUNTS OF ONE TO TWO INCHES.
SEVERE THUNDERSTORMS ARE NOT EXPECTED.
MARINE...
A DEEP TROPICAL AIR MASS MOVING NORTHWARD WILL BE ENOUGH TO POSSIBLY
PRODUCE WATERSPOUTS WITH THE STRONGEST STORMS OVER THE COASTAL
WATERS AND INLAND LAKES.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
SCATTERED THUNDERSTORMS ARE EXPECTED EACH DAY WITH A DECREASE IN
ACTIVITY BY THE WEEKEND.
.SPOTTER INFORMATION STATEMENT...
STORM SPOTTER ACTIVATION IS NOT REQUESTED AT THIS TIME.
05
Flash Flood, Orleans
- When
- June 19, 11:30 AM CST to 2:00 PM CST
- Where
- Orleans County, New Orleans
- Property damage
- $150,000
- Reported by
- NEWSPAPER
- Coordinates
- 30.069, -89.928 (the zone’s center; the record gives no point)
Rainfall amounts of up to six inches in a 90 minute time period resulted flooding of numerous streets and a few homes and businesses in areas of New Orleans. The French Quarter, the Central Business District, and the Uptown area were particularly hard hit. Numerous cars were flooded.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Lightning Strike in North Carolina, June 19, 20031 death · 1 injured · 1 event
- Flash Flooding in Ohio, June 19, 2003$550,000 · 3 events
- Flash Flood in Florida, June 19, 2003$300,000 · 1 event
- Flash Flood in Florida, June 19, 2003$250,000 · 1 event
- Flash Flood in West Virginia, June 19, 2003$250,000 · 1 event
- Flash Flood in Montana, June 19, 2003$250,000 · 1 event
- Flash Flood and Heavy Rain in Oklahoma, June 19, 2003$60,000 · 3 events
- Damaging Wind in Montana, June 19, 2003$60,000 · 61 kt wind · 1 event
- Flash Flood in Wyoming, June 19, 2003$60,000 · 1 event
- Flash Flood in Florida, June 19, 2003$50,000 · 1 event
- Hail and Damaging Winds in Montana, June 19, 2003$30,000 · 1.75 in hail · 8 events
- Lightning Strike in Florida, June 19, 2003$25,000 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5367157.